Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 7, 2018, 8:21 PM CDT for Hinds County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 8:21 PM CDT (01:21 UTC)
- Expired
- Aug 7, 2018, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 23 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959
WWUS84 KJAN 080121
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
821 PM CDT TUE AUG 7 2018
MSZ048-080200-
Hinds MS-
821 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HINDS COUNTY UNTIL
900 PM CDT...
At 821 PM CDT, Meteorologists were tracking a strong thunderstorm
near Byram, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Jackson around 825 PM CDT.
Clinton around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3221 9043 3239 9035 3239 9022 3235 9011
3232 9015 3231 9016 3229 9015 3229 9018
3227 9019 3226 9018 3225 9021 3224 9020
3217 9028
TIME...MOT...LOC 0121Z 224DEG 13KT 3226 9028
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:26 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 7, 7:26 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Jackson MS 726 PM CDT Tue Aug 7 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Isolated/scattered TSRA/SHRA will impact mainly south of the JAN/HKS to MEI corridor early this evening before diminishing. Thereafter, VFR conditions and light, mostly southerly wind will prevail through Wednesday. TSRA/SHRA coverage could be a little greater in the GLH/GWO area than was the case today. /EC/ && .DISCUSSION... Tonight and tomorrow...Scattered showers and storms have developed this afternoon and will continue through the rest of the afternoon and evening. These will diminish with the loss of daytime heating. THe heat advisory hasn't really panned out today and have canceled this early. However heat indices in the east have reached around 100-103 degrees. A pattern change will occur starting tomorrow through the rest of the week as the upper ridge that had been in place over the region begins to break down. It will be replaced by an upper trough that will perch itself across the Ohio Valley region. This will allow a front to begin to sag south across the area beginning tomorrow. Rain chances will be on the increase tomorrow with this but likely not as high as will be the case later in the week. Highs will still get warm ahead of this front with readings in the lower to mid 90s expected. /28/ Thursday to Tuesday...The overall pattern will be on the wetter side with an opportunity for some heavy rainfall (mainly NW) Thu night into parts of Fri. Models are in good agreement on the mid/upper level ridge to amplify over the Rockies for late week with a resulting trough taking shape over the MS/Lower MS River Valley. The low level response to this will be a surface pressure trough that will linger across the Red River Valley and into the Mid-South. This will help focus low level convergence during the Thu-Sat periods and promote increased rain/storm chances. A signal that has been evident, but now becoming more persistent, is that a better short wave will interact with the surface boundary later on Thu into early Fri. The Euro/GFS/NAM all capture this feature and each show a low level response in the form of 850mb theta e convergence and increased moisture transport. This signal is one that often supports locally heavy rainfall during the summer months during the early morning period when the low level jet gets established. Corfidi vectors indicating training of storms as well. Additionally, the airmass will be quite moist with PWs 2.0 to 2.2 inches which will support efficient rainfall rates. Right now the focus for this looks to be over the NW part of the forecast area. The location for this could be adjusted with time and as more hi-res data captures the time period in question. Right now, pockets of 2-3 inches are possible with locally higher not out of the question. WPC is agreement on this potential with our NW/N in a Slight/Marginal risk for excessive rain. Based off this, will add a Limited threat for flooding in the HWO across our NW for Thu night into Fri. Concerning temps, lows will be around normal (70-73) while the humid airmass is in place. Highs will be below avg due to increased precip/clouds. Will have to watch temps on Fri as if precip/clouds linger, readings could hold more in the lower 80s for a good portion of the area. Right now, confidence and details in the precip evolution won't allow for that sort of aggressive temp forecast adjustment. For Sat into Tue...the trend should be fore less in the way of precip chances each day as we see mid level heights build and more subsidence do to ridging. As that occurs, look for temps to steadily warm and return to more season conditions for early next week. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 92 73 90 / 33 27 27 62 Meridian 74 93 73 91 / 37 31 23 51 Vicksburg 74 93 74 90 / 17 24 45 61 Hattiesburg 73 93 73 92 / 40 30 6 43 Natchez 73 93 73 91 / 23 22 16 49 Greenville 72 92 73 86 / 18 39 66 74 Greenwood 73 92 73 87 / 18 41 65 74 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 7, 3:06 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 306 PM CDT Tue Aug 7 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 082015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 306 PM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday There is potential for flooding later this week as a front sags into the region and could result in heavy rain. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 7, 6:02 PM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Jackson MS 602 PM CDT TUE AUG 7 2018 MSZ049-050-056-072345- Smith MS-Scott MS-Rankin MS- 602 PM CDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN... NORTHWESTERN SMITH AND SOUTHWESTERN SCOTT COUNTIES UNTIL 645 PM CDT... At 601 PM CDT, Meteorologists were tracking a strong thunderstorm near Johns, or 14 miles southwest of Morton, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Rankin...northwestern Smith and southwestern Scott Counties, including the following locations... Polkville. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3209 8969 3211 8987 3228 8985 3228 8964 TIME...MOT...LOC 2301Z 179DEG 10KT 3217 8975 DC
Special weather statement, Aug 7, 6:12 PM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Jackson MS 612 PM CDT TUE AUG 7 2018 MSZ061-062-072345- Lincoln MS-Franklin MS- 612 PM CDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LINCOLN AND EAST CENTRAL FRANKLIN COUNTIES UNTIL 645 PM CDT... At 612 PM CDT, Meteorologists were tracking a strong thunderstorm near West Lincoln, or 12 miles southwest of Brookhaven, moving north at 5 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... West Lincoln and Mccall Creek around 645 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3138 9051 3138 9070 3152 9070 3152 9049 TIME...MOT...LOC 2312Z 189DEG 5KT 3145 9058 DC
Special weather statement, Aug 7, 7:19 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Jackson MS 719 PM CDT TUE AUG 7 2018 MSZ063-080100- Lawrence MS- 719 PM CDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE COUNTY UNTIL 800 PM CDT... At 718 PM CDT, Meteorologists were tracking a strong thunderstorm over Monticello, or 18 miles east of Brookhaven, moving north at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Wanilla around 755 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3149 9006 3149 9020 3165 9020 3165 9002 TIME...MOT...LOC 0018Z 186DEG 9KT 3155 9013 DC
Special weather statement, Aug 7, 7:33 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
733 PM CDT TUE AUG 7 2018
MSZ055-080115-
Simpson MS-
733 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SIMPSON COUNTY UNTIL 815 PM
CDT...
At 733 PM CDT, Meteorologists were tracking a strong thunderstorm
near Union, or 7 miles southwest of Pinola, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Shivers around 740 PM CDT.
Pinola around 750 PM CDT.
Mendenhall around 805 PM CDT.
Sanatorium around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3177 9013 3177 9011 3179 9011 3179 9014
3180 9015 3183 9014 3183 9013 3184 9016
3186 9013 3189 9014 3199 8986 3194 8978
3178 8976 3175 9011
TIME...MOT...LOC 0033Z 249DEG 22KT 3183 9007
DCSpecial weather statement, Aug 7, 7:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
754 PM CDT TUE AUG 7 2018
MSZ055-063-064-080130-
Lawrence MS-Jefferson Davis MS-Simpson MS-
754 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SIMPSON...
NORTHEASTERN LAWRENCE AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL
830 PM CDT...
At 754 PM CDT, Meteorologists were tracking a strong thunderstorm
near Shivers, or 8 miles south of Pinola, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Shivers around 805 PM CDT.
Other locations impacted by this storm include New Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3175 9013 3177 9012 3178 9011 3179 9011
3192 9004 3172 8978 3163 8997
TIME...MOT...LOC 0054Z 221DEG 12KT 3175 9000
ECSpecial weather statement, Aug 7, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
821 PM CDT TUE AUG 7 2018
MSZ048-080200-
Hinds MS-
821 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HINDS COUNTY UNTIL
900 PM CDT...
At 821 PM CDT, Meteorologists were tracking a strong thunderstorm
near Byram, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Jackson around 825 PM CDT.
Clinton around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3221 9043 3239 9035 3239 9022 3235 9011
3232 9015 3231 9016 3229 9015 3229 9018
3227 9019 3226 9018 3225 9021 3224 9020
3217 9028
TIME...MOT...LOC 0121Z 224DEG 13KT 3226 9028
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Aug 7, 7:19 PM CDT | Special Weather Statement | JAN | Lawrence | 41 min |
| Aug 7, 7:33 PM CDT | Special Weather Statement | JAN | Simpson | 42 min |
| Aug 7, 7:54 PM CDT | Special Weather Statement | JAN | Simpson | 36 min |
| Aug 7, 8:51 PM CDT | Special Weather Statement | JAN | Rankin | 24 min |
| Aug 7, 8:55 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 50 min |
| Aug 8, 4:08 PM CDT | Special Weather Statement | JAN | Bolivar | 52 min |
| Aug 8, 4:55 PM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Aug 8, 6:11 PM CDT | Special Weather Statement | JAN | Oktibbeha | 49 min |
| Aug 8, 6:32 PM CDT | Special Weather Statement | JAN | West Carroll | 43 min |
| Aug 8, 6:54 PM CDT | Special Weather Statement | JAN | Ashley | 51 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.